How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nadim Al-Mubarak Your Own Question
Nadim Al-Mubarak
Nadim Al-Mubarak,
Category: Dermatology
Satisfied Customers: 378
Experience:  MD at University Hospital Case Medical Center
16855155
Type Your Dermatology Question Here...
Nadim Al-Mubarak is online now
A new question is answered every 9 seconds

I was diagnosed with vasculitits, unsure if what kind but

Customer Question

I was diagnosed with vasculitits, unsure if what kind but the dr gave me methotrexate and now it seems im losing muscle and the red spots and swelling is still there. It also feels like my feet are burning if im on them too long. Any advice?
Submitted: 5 months ago.
Category: Dermatology
Expert:  Nadim Al-Mubarak replied 5 months ago.

Greetings

  • The doctor is treating you for Auto-immune Vasculitis. There are many forms of that. The same process can also lead to other manifestations such as Arthritis (inflammation of the joints) or muscle weakness. Either or both could be responsible for your new symptoms.
  • You need to be re-evaluated for this new appearing symptoms.
  • I would advise you to see a Rheumatologist, if you have not seen one already. If you already have, get a follow-up with him/her soon. There are a number of autoimmune disorders that need to be tested for.
  • These symptoms are unlikely to be related to Methotrexate

If this answers your question, please complete the rating above. It's how we get credit for the service. Best wishes

Customer: replied 5 months ago.
Ive only seen a dermatologist and a muscle specialist. Does vasculitits cause muscle to deteriorate? I know it blood vessels breaking that are the cause of the red spots but why would the tops of my feet feel burning?
Expert:  Nadim Al-Mubarak replied 5 months ago.
  • Most likely, the underlaying illness that caused vasculitis, is also causing your symptoms.
  • Vasculitis is a manifestation, among many other, of the underlaying illness that yet has to be defined and better treated.
  • You are correct, the red spots are part of the vasculitis
  • A Rheumatologist is better suited at this point to further investigate your condition and treat it
Expert:  Nadim Al-Mubarak replied 5 months ago.

Do you have any other questions ?

Customer: replied 5 months ago.
Can cancer cause this vasculitits? Excessive fatigue as well. Always exhausted and napping. What tests should i request be done to find the underlying illness or disease?
Expert:  Nadim Al-Mubarak replied 5 months ago.
  • Cancer as a cause of vasculitis is very rare and the symptoms you note are not specific to an illness, though could be related to an autoimmune disorder
  • The Rheumatologist will know what to oder. There is a full Autoimmune profile, a blood test that screens for all antibodies against parts of the normal human cells. Depending on what antibodies are detected and/or found to be elevated, a specific autoimmune disorder is diagnosed. Often, some imaging modalities are needed to complement the blood tests, such an MRI or CT scan of the chest or abdomen.
Expert:  Nadim Al-Mubarak replied 5 months ago.

Hello .. just checking if you have any more questions?

Related Dermatology Questions